MAUDE Adverse Event Report: SONOVA AG PHONAK AUDEO I90-SPHERE; HEARING AID, AIR-CONDUCTION, RECEIVER-IN-CANAL

SONOVA AG PHONAK AUDEO I90-SPHERE; HEARING AID, AIR-CONDUCTION, RECEIVER-IN-CANAL
Model Number 050-1029-P1
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Ear Pain (4812)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer conducted a follow up to gather more information on the incident.It has been established that the patient tried to remove the object herself and it resulted in pain and bleeding.On (b)(6) 2025, at the hospital a doctor tried to remove the cerustop by rinsing the ear canal under light anaesthesia (propofol).Doctor states that the wax filter was not visible after rinse.Patient was prescribed antibiotics (ciproxin) for 7 days.The next day on (b)(6) 2025, the patient went to her hcp, who confirmed the wax filter is still in he ear canal.Patient was complaining of pain in the ear canal and a sensation of "blocked ear".Then patient went to another hospital where a doctor confirmed the presence of the wax filter, touching the tympanic membrane.Wax filter was extracted under light anaesthesia (lidocaine spray) and several "delicate tries".After removal ear canal the observation was made to state bleeding flaps of skin.Rinse with oxygenated water applied.Follow up on (b)(6), stated the patient is now okay (no pain) and does not complaint about her ears.Ear canal observation: no bleeding, good tympanic membrane.The device was not available for investigation.Manufacturer has analysed the pictures provided to this case though and the modeling files of the custom cshell.It has been stated that it was the cerustop bushing including the filter that came off.Modelling files confirm the modelling was done at the limit, as the planar area at the shell tip is at the minimum for a robust placement and gluing interface of the bushing.This is seen as a slight deviation.Follow up with the audiologist states the defective cshell was repaired by the audiologist (re-glued) and a new cshell has been ordered for the patient.The patient has left the country and moved to another one so the device subject to this report is not available for evaluation.Manufacturing records for the cshell have also been checked.Cshell udi: (b)(4), cshell manufacturing date: 01-sept-2025.It is confirmed there is no record of production rework order for this product nor was there any relevant nonconformity recorded at the time of this order production.The product has passed qc checks accordingly.Manufacturer confirms that cerustop filter is a detachable part by design.Its function is to protect the receiver from earwax and debris accumulation.Cerumen filers need to be replaced regularly to prevent acoustic sound deterioration.An applicable risk on the detachable parts of the device remaining in the ear canal is present in the risk assessment of this device.Risk control measures, including appropriate warning in the user guide, are implemented.The user guide also contain a dedicated instruction on the filter replacement method.When handled improperly (cleaning method, cleaning agent, filter replacement), the bushing of the filter may weaken and not hold well anymore.User guide of the device contains proper handling instructions.The manufacturer checked for similar complaints in the last three years and there have been no trends identified.The manufacturer will keep observing for trends.This is the final report.
 
Event or Problem Description
It has been brought to manufacturer's attention that cerutop (wax filter) of cshell does not stay in holder and has remained in the patient's ear canal.The patient went to hospital where various medications have been administered including general anaesthesia.Patient experienced pain and bleeding.Cerustop has eventually been removed with irrigation.Cshell sn: (b)(6).

Brand Name
PHONAK AUDEO I90-SPHERE
Common Device Name
HEARING AID, AIR-CONDUCTION, RECEIVER-IN-CANAL
Manufacturer (Section D)
SONOVA AG
laubisruetistrasse 28
staefa, zurich 8712
SZ  8712
Manufacturer Contact
aleksandra enns-bray
laubisruetistrasse 28
staefa, zurich 8712
SZ   8712
MDR Report Key24412003
Report Number3005085999-2026-00003
Device Sequence Number5878010
Product Code OSM
UDI-Device Identifier07613389686593
UDI-Public(01)07613389686593
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number050-1029-P1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Initial Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/02/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale